Alert archive / Indiana / Beach Hazards Statements in 2015

Beach Hazards Statement 11, NWS Chicago, IL

August 23, 2015Porter County, Indiana

NWS Chicago, IL issued this beach hazards statement at Aug 23, 2015, 3:39 AM CDT for Porter County, Indiana. It took effect at Aug 23, 2015, 4:00 PM CDT. It was in force for 54 hr.

The area

The counties it named.

The facts

Issued
Aug 23, 2015, 3:39 AM CDT (08:39 UTC)
In effect from
Aug 23, 2015, 4:00 PM CDT
Expired
Aug 25, 2015, 10:00 PM CDT
In force
54 hr
Issued by
NWS Chicago, IL

County Porter County, IN

The radar

The Chicago radar (KLOT), 85 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2015-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2015-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
115 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1088 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

647 
WHUS43 KLOT 230839
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
339 AM CDT SUN AUG 23 2015

INZ002-231645-
/O.NEW.KLOT.BH.S.0011.150823T2100Z-150825T0600Z/
PORTER-
339 AM CDT SUN AUG 23 2015

...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE THIS AFTERNOON
THROUGH MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH
HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN
EFFECT FROM THIS AFTERNOON THROUGH LATE MONDAY NIGHT. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED LATE
  THIS AFTERNOON THROUGH MONDAY EVENING...AND LIKELY EVEN INTO
  TUESDAY.

* FORECAST WAVE HEIGHTS...BUILDING QUICKLY TO 3 TO 5 FT LATE THIS
  AFTERNOON AND PERSISTING INTO MONDAY.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. 

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE
CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS
AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER. 

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS.

IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE
SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE
DIRECTION.

&&

$$

MTF
11 follow-up statements
302 
WHUS43 KLOT 231524
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1024 AM CDT SUN AUG 23 2015

INZ002-232330-
/O.CON.KLOT.BH.S.0011.150823T2100Z-150825T0600Z/
PORTER-
1024 AM CDT SUN AUG 23 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 PM CDT THIS
AFTERNOON THROUGH LATE MONDAY NIGHT...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED 
  LATE THIS AFTERNOON THROUGH MONDAY EVENING...AND LIKELY EVEN 
  INTO TUESDAY. 

* FORECAST WAVE HEIGHTS...BUILDING QUICKLY TO 3 TO 5 FT LATE 
  THIS AFTERNOON AND PERSISTING INTO MONDAY. 

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE
CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS
AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS.

IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE
SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE
DIRECTION.

&&

$$

KREIN
290 
WHUS43 KLOT 231945
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
245 PM CDT SUN AUG 23 2015

INZ002-240345-
/O.EXT.KLOT.BH.S.0011.150823T2100Z-150826T0300Z/
PORTER-
245 PM CDT SUN AUG 23 2015

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH TUESDAY
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED
  TONIGHT THROUGH EARLY TUESDAY EVENING.

* FORECAST WAVE HEIGHTS...3 TO 6 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE
CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS
AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS.

IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE
SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE
DIRECTION.

&&

$$

IZZI
409 
WHUS43 KLOT 240226
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
926 PM CDT SUN AUG 23 2015

INZ002-241030-
/O.CON.KLOT.BH.S.0011.000000T0000Z-150826T0300Z/
PORTER-
926 PM CDT SUN AUG 23 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED 
  TONIGHT THROUGH EARLY TUESDAY EVENING. 

* FORECAST WAVE HEIGHTS...3 TO 6 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE
CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS
AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS.

IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE
SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE
DIRECTION.

&&

$$

RC
539 
WHUS43 KLOT 240912
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
412 AM CDT MON AUG 24 2015

INZ002-241715-
/O.CON.KLOT.BH.S.0011.000000T0000Z-150826T0300Z/
PORTER-
412 AM CDT MON AUG 24 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED 
  TONIGHT THROUGH EARLY TUESDAY EVENING. 

* FORECAST WAVE HEIGHTS...3 TO 6 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE
CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS
AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS.

IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE
SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE
DIRECTION.

&&

$$

JEE
208 
WHUS43 KLOT 241417
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
917 AM CDT MON AUG 24 2015

INZ002-242230-
/O.CON.KLOT.BH.S.0011.000000T0000Z-150826T0300Z/
PORTER-
917 AM CDT MON AUG 24 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED 
  TONIGHT THROUGH EARLY TUESDAY EVENING. 

* FORECAST WAVE HEIGHTS...4 TO 7 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE
CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS
AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS.

IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE
SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE
DIRECTION.

&&

$$

KJB
678 
WHUS43 KLOT 242055
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
355 PM CDT MON AUG 24 2015

INZ002-250500-
/O.CON.KLOT.BH.S.0011.000000T0000Z-150826T0300Z/
PORTER-
355 PM CDT MON AUG 24 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED 
  TONIGHT THROUGH EARLY TUESDAY EVENING. 

* FORECAST WAVE HEIGHTS...4 TO 7 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE
CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS
AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS.

IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE
SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE
DIRECTION.

&&

$$

BEACHLER
818 
WHUS43 KLOT 250158
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
858 PM CDT MON AUG 24 2015

INZ002-251000-
/O.CON.KLOT.BH.S.0011.000000T0000Z-150826T0300Z/
PORTER-
858 PM CDT MON AUG 24 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED 
  TONIGHT THROUGH EARLY TUESDAY EVENING. 

* FORECAST WAVE HEIGHTS...3 TO 6 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE
CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS
AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS.

IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE
SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE
DIRECTION.

&&

$$

RODRIGUEZ
797 
WHUS43 KLOT 250838
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
338 AM CDT TUE AUG 25 2015

INZ002-251645-
/O.CON.KLOT.BH.S.0011.000000T0000Z-150826T0300Z/
PORTER-
338 AM CDT TUE AUG 25 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED 
  TONIGHT THROUGH EARLY TUESDAY EVENING. 

* FORECAST WAVE HEIGHTS...3 TO 5 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE
CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS
AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS.

IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE
SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE
DIRECTION.

&&

$$

JEE
581 
WHUS43 KLOT 251513
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1013 AM CDT TUE AUG 25 2015

INZ002-252315-
/O.CON.KLOT.BH.S.0011.000000T0000Z-150826T0300Z/
PORTER-
1013 AM CDT TUE AUG 25 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED 
  TONIGHT THROUGH EARLY TUESDAY EVENING. 

* FORECAST WAVE HEIGHTS...3 TO 5 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE
CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS
AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS.

IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE
SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE
DIRECTION.

&&

$$
360 
WHUS43 KLOT 252115
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
415 PM CDT TUE AUG 25 2015

INZ002-260300-
/O.CON.KLOT.BH.S.0011.000000T0000Z-150826T0300Z/
PORTER-
415 PM CDT TUE AUG 25 2015

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED
  THROUGH TUESDAY EVENING.

* FORECAST WAVE HEIGHTS...3 TO 5 FT.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE
CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. RIP CURRENTS
AND STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST
SIGNIFICANT WAVE AND CURRENT IMPACTS.

IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE
SUBJECT TO ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE
DIRECTION.

&&

$$

BMD
480 
WHUS43 KLOT 260238
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
938 PM CDT TUE AUG 25 2015

INZ002-260345-
/O.EXP.KLOT.BH.S.0011.000000T0000Z-150826T0300Z/
PORTER-
938 PM CDT TUE AUG 25 2015

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 10 PM CDT THIS
EVENING...

WINDS AND WAVES WILL CONTINUE TO SUBSIDE OVERNIGHT.

$$

BMD

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Aug 23, 3:27 AM CDT, 12 minutes earlier.

Area forecast discussion, Aug 23, 3:27 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
327 AM CDT SUN AUG 23 2015

.SHORT TERM...
327 AM CDT

THROUGH MONDAY NIGHT...

A LOW PRESSURE SYSTEM IS OVER SOUTHWEST ONTARIO WHILE ITS COLD FRONT
EXTENDS SOUTH THROUGH EASTERN IOWA...NORTHERN MISSOURI...AND BACK
THROUGH THE PANHANDLE OF OKLAHOMA.  A LINE OF SHOWERS WITH A FEW
EMBEDDED THUNDERSTORMS IS MOVING INTO FAR NORTHWESTERN IL WITH THE
MAJORITY OF STRONGER THUNDERSTORMS FARTHER SOUTH OVER SOUTH CENTRAL
IOWA AND NORTH CENTRAL MISSOURI.  IR IMAGERY SHOWS CLOUD TOPS ARE
WARMING OVER SOUTHEAST WISCONSIN AND EASTERN IOWA. THIS WOULD
SUGGEST THAT THE SHOWERS ARE WEAKENING WHICH GUIDANCE HAS PICKED UP
ON WELL. HAVE SHOWERS AND A FEW EMBEDDED THUNDERSTORMS MOVING INTO
THE RFD AREA AFTER 4AM AND THEN CONTINUING TO SPREAD EAST. SHOWERS
ARE EXPECTED TO PICK UP IN INTENSITY THROUGH THE MID MORNING AND
REACH NW INDIANA IN THE LATE MORNING HOURS. THE LINE CONTINUES TO
SLOW EARLY THIS MORNING SO TIME OF ARRIVAL COULD BE A BIT LATER THAN
CURRENTLY FORECAST.

EXPECTING ONLY A FEW EMBEDDED THUNDERSTORMS WITH NO SEVERE STORMS.
EMBEDDED THUNDERSTORM FREQUENCY MAY INCREASE LATE THIS MORNING
THROUGH THE AFTERNOON AS CAPE VALUES INCREASE OVER NW INDIANA...SO
WENT WITH A CHANCE OF THUNDER AFTER NOON. STILL NOT EXPECTING ANY
SEVERE WEATHER DESPITE THE INCREASE IN CAPE.

WINDS WILL BECOME WEST BEHIND THE COLD FRONT WITH GUSTS UP TO 30
MPH. ALSO LOOKING AT A COOLER DAY WITH HIGH TEMPERATURES VARYING
FROM THE MID 70S NEAR ROCKFORD TO AROUND 80 OVER NW INDIANA.

HIGH PRESSURE OVER THE PLAINS SHIFTS EAST WITH DRY CONDITIONS
EXPECTED SUNDAY NIGHT THROUGH MONDAY NIGHT.  COOLER AIR ASSOCIATED
WITH THE UPPER LEVEL TROUGH WILL ALSO LEAD TO COOLER HIGH TEMPS
MONDAY....WITH HIGHS IN THE LOW TO MID 70S.  WEST WINDS WILL ONCE
AGAIN BE GUSTING UP TO 30 MPH MONDAY.

FOR THOSE WHO PLAN ON HEADING TO THE BEACHES IN PORTER COUNTY
INDIANA TODAY THROUGH TUESDAY AFTERNOON...DANGEROUS RIP CURRENTS
WILL BE POSSIBLE. THE HIGH WINDS WILL LEAD TO TALL WAVES THAT MAY
CREATE HAZARDOUS SWIMMING CONDITIONS. PLEASE FOLLOW ANY POSTED SIGNS
AND STICK TO BEACHES WHERE LIFEGUARDS ARE PRESENT.

JEE

&&

.LONG TERM...
327 AM CDT

TUESDAY THROUGH SATURDAY...

THE LONG TERM BEGINS WITH HIGH PRESSURE SPREADING OVER THE REGION
LEADING TO DRY CONDITIONS THROUGH AT LEAST FRIDAY.  GUIDANCE DIFFERS
ON WHEN THE NEXT COLD FRONT AND LOW PRESSURE SYSTEM WILL IMPACT THE
REGION...BUT AGREE THAT PRECIP IS POSSIBLE LATE THIS WEEK.

TEMPERATURES WILL SLOWLY WARM FROM THE LOW TO MID 70S TUESDAY TO THE
LOW 80S FRIDAY AND SATURDAY AS THE COOLER UPPER LEVEL TROUGH AIR
SHIFTS EAST.

JEE

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 06Z...

* TWO-THREE HOUR PERIOD OF SCATTERED SHRA THIS MORNING WITH BRIEF
  MVFR LIKELY IN ANY SHRA. ISOLATED TSRA POSSIBLE.

* WEST WINDS GUSTING AROUND 25 KT LATE THIS MORNING AND
  AFTERNOON.

//DISCUSSION...UPDATED 06Z...

THE AXIS OF SHOWERS WITH EMBEDDED STORMS WILL CONTINUE TO SHIFT
EAST ACROSS THE MISSISSIPPI RIVER EARLY THIS MORNING WITH A
LIKELY GENERAL WANING IN INTENSITY THROUGH DAYBREAK. AT LEAST
SCATTERED SHOWERS ARE EXPECTED TO MAKE IT INTO NORTHERN ILLINOIS
WITH POSSIBLY ISOLATED THUNDER GIVEN THE AMOUNT OF DYNAMIC FORCING
COMPENSATING FOR DIMINISHING INSTABILITY. ANY TERMINAL SHOULD SEE
THE AXIS OF SHOWERS PASS WITHIN TWO TO POSSIBLY THREE HOURS.
PATCHES OF MVFR CIGS ARE POSSIBLE IN ADVANCE OF THE SHOWERS AND
LIKELY UNDER ANY AREA OF SHOWERS THAT HOLD TOGETHER INTO THE
REGION.

THE COLD FRONT WILL MOVE EASTERLY RIGHT BEHIND THE SHOWERS AND
TURN WINDS WESTERLY DURING THE LATE MORNING. SPEEDS WILL BECOME
GUSTY WITH THE WIND SHIFT AND PERSIST THROUGH THE AFTERNOON. SOME
CUMULUS IS ANTICIPATED DURING THE AFTERNOON BUT AT VFR HEIGHT.

//ORD AND MDW CONFIDENCE...UPDATED 06Z...

* MEDIUM-HIGH IN SHRA TIMING AND MEDIUM IN SHRA HOLDING TOGETHER
  TO ORD. LOW IN ANY TSRA OCCURRING.

* HIGH IN WINDS.

//OUTLOOK FOR ORD/MDW FOR 12Z MONDAY-12Z SATURDAY...UPDATED 00Z...

MONDAY AND TUESDAY...VFR. WEST WINDS...GUSTY ON MONDAY

WEDNESDAY AND THURSDAY...VFR. LIGHT EASTERLY WINDS.

FRIDAY...VFR. LIGHT WESTERLY WINDS.

MTF/IZZI

&&

.MARINE...
236 AM CDT

A SOMEWHAT ACTIVE PERIOD OF THE LAKE EARLY THIS WEEK IS A SIGN OF
THE BEGINNING OF A SEASON CHANGE AS WE ROUND OUT METEOROLOGICAL
SUMMER. A DEEP LOW JUST NORTH OF INTERNATIONAL FALLS MINNESOTA EARLY
THIS MORNING WILL INCH EASTWARD TODAY AND TONIGHT. AN ASSOCIATED
COLD FRONT WILL MOVE EAST ACROSS THE LAKE EARLY THIS AFTERNOON WITH
SOME SHOWER ACTIVITY. AHEAD OF THIS FRONT SOUTHERLY WINDS MAY
BRIEFLY TOUCH GALE FORCE ACROSS THE FAR NORTH. BEHIND THE
FRONT...WESTERLY WINDS WILL BE IN THE 25 KT TO 30 KT ARENA THIS
AFTERNOON THROUGH MONDAY EVENING ACROSS MUCH OF THE NORTHERN AND
CENTRAL PARTS OF THE LAKE.

SMALL CRAFT ADVISORY CRITERIA WINDS WILL BE REACHED BY EARLY
AFTERNOON ACROSS THE ILLINOIS AND INDIANA NEARSHORES...WITH WAVES
BUILDING INTO TONIGHT ACROSS INDIANA SHORES AS WEST-NORTHWEST
WINDS CONTINUE. THE WINDS ON MONDAY WILL BRING SMALL CRAFT
CRITERIA WINDS AGAIN FOR BOTH NEARSHORES WITH EVEN HIGHER WAVES
ALONG THE INDIANA SHORE. THE HIGHER WAVES WILL CONTINUE INTO
TUESDAY.

ONE OTHER ITEM TO NOTE IS A MARGINAL POSSIBILITY OF EARLY SEASON
WATERSPOUTS ACROSS MAINLY NORTHERN AND WESTERN PARTS OF THE LAKE ON
MONDAY AFTERNOON THROUGH TUESDAY. INDICES FOR INSTABILITY AND
CONVECTIVE CLOUD DEPTHS ARE FORECASTED TO BE FAIRLY CLOSE TO THAT
RANGE AND SOME GUIDANCE SHOWS A SUBTLE SURFACE TROUGH MOVING OVER
THE LAKE SOMETIME MONDAY NIGHT INTO TUESDAY MORNING THAT COULD
PROVIDE A FOCUS.

MTF

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742-LMZ743...1 PM SUNDAY
     TO 9 PM SUNDAY.

     SMALL CRAFT ADVISORY...LMZ744-LMZ745...1 PM SUNDAY TO 7 PM
     TUESDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Aug 22, 3:02 PM CDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
302 PM CDT SAT AUG 22 2015

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
232015-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
302 PM CDT SAT AUG 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY MORNING FOR
LOCATIONS GENERALLY NORTH OF THE INTERSTATE 80 CORRIDOR.

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS NEXT FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

LMZ740>745-232015-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
302 PM CDT SAT AUG 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE LIKELY OVER THE
ILLINOIS NEARSHORE WATERS SUNDAY AFTERNOON THROUGH EARLY EVENING.

WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE LIKELY OVER THE
INDIANA NEARSHORE WATERS SUNDAY AFTERNOON THROUGH TUESDAY
AFTERNOON.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY MORNING.

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY NIGHT.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-232015-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
302 PM CDT SAT AUG 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY MORNING.

THERE IS A CHANCE FOR SOME GALE FORCE GUSTS TO 35 KT OVER THE
NORTH HALF OF LAKE MICHIGAN SUNDAY MORNING.

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY
NIGHT.

&&

KREIN

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

Nearby

Beach Hazards Statements in Indiana, 2015Every beach hazards statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.